Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 37, NWS Kansas City, MO

April 16, 20114 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Apr 16, 2011, 2:53 PM CDT for 4 counties in Missouri. It took effect at Apr 17, 2011, 12:28 AM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 2:53 PM CDT (19:53 UTC)
In effect from
Apr 17, 2011, 12:28 AM CDT
Expired
Apr 18, 2011, 7:25 AM CDT
In force
31 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.68 ft at Apr 17, 2011, 3:00 PM CDT.

actionminormoderate15202504/1604/1704/1804/19
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WGUS43 KEAX 161953
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
253 PM CDT SAT APR 16 2011
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  GRAND RIVER NEAR SUMNER

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-171953-
/O.NEW.KEAX.FL.W.0037.110417T0440Z-110419T0600Z/
/SNZM7.1.ER.110417T0440Z.110417T1200Z.110418T0600Z.NO/
253 PM CDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GRAND RIVER NEAR SUMNER.
* FROM THIS EVENING TO LATE MONDAY NIGHT.
* AT  1:45 PM SATURDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 26 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO
  RISE TO NEAR 27.1 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 26 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   21.8   SAT 02 PM   27.1 SUNDAY MORNING

$$
6 follow-up statements
892 
WGUS83 KEAX 170045
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
745 PM CDT SAT APR 16 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BLACKWATER RIVER AT VALLEY CITY 
  BLACKWATER RIVER NEAR BLUE LICK 
  GRAND RIVER NEAR SUMNER 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
COOPER...JOHNSON...LINN...LIVINGSTON...PETTIS...SALINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC101-159-180045-
/O.EXT.KEAX.FL.W.0032.000000T0000Z-110418T0200Z/
/VLYM7.2.ER.110415T1228Z.110416T0600Z.110417T0200Z.NO/
745 PM CDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* AT  7:00 PM SATURDAY THE STAGE WAS 23 FEET AND FALLING. 
* FLOOD STAGE IS 22 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TONIGHT.
* AT 22 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   23.0   SAT 07 PM   20.0 EARLY SUNDAY MORNING

$$

MOC053-195-180044-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-110420T1621Z/
/BLVM7.1.ER.110416T0602Z.110418T0600Z.110419T1621Z.NO/
745 PM CDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* AT  6:45 PM SATURDAY THE STAGE WAS 25.6 FEET AND RISING. 
* FLOOD STAGE IS 24 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.1 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  TUESDAY MORNING.
* AT 24 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   25.6   SAT 07 PM   27.1 EARLY MONDAY MORNING

$$

MOC033-041-115-117-180044-
/O.EXT.KEAX.FL.W.0037.110417T0528Z-110419T1200Z/
/SNZM7.1.ER.110417T0528Z.110418T0000Z.110418T1200Z.NO/
745 PM CDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT  6:45 PM SATURDAY THE STAGE WAS 24.9 FEET AND RISING. 
* FLOOD STAGE IS 26 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 27 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* AT 26 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   24.9   SAT 07 PM   27.0 SUNDAY EVENING

$$
002 
WGUS83 KEAX 171146
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
645 AM CDT SUN APR 17 2011
   
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BLACKWATER RIVER NEAR BLUE LICK 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER AND SALINE.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...

  GRAND RIVER NEAR SUMNER 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN AND LIVINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-195-181145-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-110420T1612Z/
/BLVM7.1.ER.110416T0602Z.110418T0600Z.110419T1612Z.NO/
645 AM CDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* AT  5:45 AM SUNDAY THE STAGE WAS 26.1 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  TUESDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   26.1   SUN 06 AM   27.0 EARLY MONDAY MORNING

$$

MOC033-041-115-117-181144-
/O.CON.KEAX.FL.W.0037.000000T0000Z-110419T1200Z/
/SNZM7.1.ER.110417T0406Z.110417T1800Z.110418T1200Z.NO/
645 AM CDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* AT  5:45 AM SUNDAY THE STAGE WAS 27.1 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   27.1   SUN 06 AM   27.6 THIS AFTERNOON

$$
203 
WGUS83 KEAX 171306
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
806 AM CDT SUN APR 17 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAM...
 
  GRAND RIVER NEAR SUMNER 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-181306-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-110419T1120Z/
/SNZM7.1.ER.110417T0406Z.110417T1800Z.110418T1120Z.NO/
806 AM CDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* AT  7:45 AM SUNDAY THE STAGE WAS 27.3 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   27.3   SUN 08 AM   27.5 THIS AFTERNOON

$$
192 
WGUS83 KEAX 172129
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
429 PM CDT SUN APR 17 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  GRAND RIVER NEAR SUMNER 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-182129-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-110419T1720Z/
/SNZM7.1.ER.110417T0406Z.110417T2045Z.110418T1720Z.NO/
429 PM CDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* AT  3:45 PM SUNDAY THE STAGE WAS 27.7 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL SLOWLY BEGIN TO FALL THIS EVENING...AND
  CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE CONTINUES TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   27.7   SUN 04 PM   27.5 THIS EVENING

$$
037 
WGUS83 KEAX 180953
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
453 AM CDT MON APR 18 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BLACKWATER RIVER NEAR BLUE LICK 
  GRAND RIVER NEAR SUMNER 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
COOPER...LINN...LIVINGSTON...SALINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-195-190953-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-110420T1500Z/
/BLVM7.1.ER.110416T0602Z.110418T0945Z.110419T1500Z.NO/
453 AM CDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* AT  4:45 AM MONDAY THE STAGE WAS 27.6 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TUESDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   27.6   MON 05 AM   27.3 THIS MORNING

$$

MOC033-041-115-117-190952-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-110419T1031Z/
/SNZM7.1.ER.110417T0406Z.110417T2045Z.110418T1031Z.NO/
453 AM CDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* AT  3:45 AM MONDAY THE STAGE WAS 26.3 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   26.3   MON 04 AM   25.8 THIS MORNING

$$

MJ
355 
WGUS83 KEAX 181225
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
725 AM CDT MON APR 18 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
 
  GRAND RIVER NEAR SUMNER
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-181255-
/O.CAN.KEAX.FL.W.0037.000000T0000Z-110419T1031Z/
/SNZM7.1.ER.110417T0406Z.110417T2045Z.110418T1003Z.NO/
725 AM CDT MON APR 18 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GRAND RIVER NEAR SUMNER.
* AT  6:45 AM MONDAY THE STAGE WAS 25.6 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* FELL BELOW FLOOD STAGE AT  5:03 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 22.2 FEET BY TUESDAY 
  MORNING.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   25.6   MON 07 AM   24.9 THIS AFTERNOON

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 16, 12:23 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 16, 12:23 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1223 PM CDT SAT APR 16 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

LARGE UPPER TROUGH CONTINUES TO LIFT NORTHEAST TOWARD THE GREAT LAKES
THIS MORNING. EMBEDDED WITHIN THIS TROUGH ARE AT LEAST THREE DISTINCT
VORTICITY MAXIMUM WHICH HAVE STEADILY ROTATED THROUGH THE REGION
WITHIN THE UPR TROUGH IN A FUJIWARA INTERACTION. THESE WAVES OF
ENERGY HAVE CONTINUED TO ALLOW LIGHT RAIN AND DRIZZLE TO PERSIST OVER
MUCH OF THE CWA OVERNIGHT. HOWEVER...AS MID- LEVEL RIDGING BEGINS TO
INCREASE OVER THE EASTERN PACIFIC...A VERY SHARP EDGE TO THE UPR
TROUGH HAS DEVELOPED WITH A RAPID DETERIORATION OF PRECIP BEGIN TO
SHOW ITS HAND OVER EASTERN KS/NE.

FOR TODAY...PRECIP WILL GRADUALLY COME TO AN END FROM WEST TO EAST
WITH THE BACK EDGE OF PRECIP BISECTING THE CWA BY 12Z. THUS...WILL
MAINTAIN POPS OVER THE EASTERN CWA THIS MORNING. AS THE UPR TROUGH
SHIFTS EASTWARD...DRY AIR ADVECTION FROM THE WEST WILL BEGIN TO
ERODE THE WESTERN FLANK OF STRATUS THROUGH THE MORNING...WITH
SUNSHINE BREAKING OUT BY MID-DAY OVER THE WESTERN CWA AND FURTHER
EAST TOWARDS SUNSET. WINDS WILL REMAIN BREEZY TODAY FROM THE WEST
NORTHWEST...BUT WITH RETURN FLOW BEGINNING TO DEVELOP OVER THE
WESTERN PLAINS AND FAVORABLE WESTERLY SFC FLOW BY THE AFTERNOON
TEMPERATURES SHOULD CLIMB NEAR 60 NEAR THE STATE LINE AND TRY TO
CLIMB INTO THE LOWER 50S IN THE EAST. THE EASTERN TIER OR TWO OF
COUNTIES MAY STRUGGLE A BIT LONGER TO CLIMB UPWARDS SHOULD STRATUS
REMAIN IN PLACE LONGER IN THE DAY.

SUNDAY WILL BE SIMPLY BEAUTIFUL AS A SURFACE WARM FRONT BEGINS TO
DEVELOP BY MID-DAY OVER THE NORTHERN CWA. THIS WARM FRONT IS IN
RESPONSE TO A WEAK SHORTWAVE TROUGH MOVING ONTO THE PACIFIC COASTLINE
THIS MORNING. AS SURFACE WINDS TURN SOUTHWESTERLY AND LOW-LEVEL WARM
AIR ADVECTION INCREASES...TEMPERATURES SHOULD CLIMB NEAR 70 IN
PORTIONS OF THE CWA. THE COOLEST READINGS WILL FALL NEAR THE IOWA
BORDER. ALSO OF NOTE WILL BE THE CHANCE FOR LIGHT PRECIP TO DEVELOP
LATE SUNDAY AFTERNOON AND MORE LIKELY SUNDAY NIGHT NEAR THE IOWA
BORDER. INCREASING 850 MB CONVERGENCE SHOULD ALLOW FOR A REGION OF
WEAK FRONTOGENESIS AND SCATTERED SHOWER DEVELOPMENT. ATTM IT APPEARS
THE BEST CHANCE FOR PRECIP WILL REMAIN JUST NORTH OF THE CWA.

MEDIUM RANGE (MONDAY-FRIDAY)...

THE BEST WAY TO DESCRIBE THE MEDIUM RANGE FORECAST IN ONE WORD WOULD
BE...COMPLICATED. AN EXTENDED PERIOD OF MID-LEVEL ZONAL FLOW IS
EXPECTED TO DEVELOP BY THE END OF THE WEEKEND AS A RATHER INTENSE
150-170 KNOT UPR LEVEL JET FORMS OVER THE CENTRAL PACIFIC. THE END
RESULT WILL BE A MYRIAD OF PROGRESSIVE SHORTWAVE TROUGHS RACING
THROUGH THE CONUS.

THE FIRST MAJOR TROUGH WILL SLIDE INTO THE WESTERN CONUS ON MONDAY
FORCING SURFACE CYCLOGENESIS OVER WESTERN KANSAS. AS MENTIONED IN THE
PREVIOUS DISCUSSION...ELEVATED MIXED LAYER WILL ADVECT NORTHWARD
OVERNIGHT SUNDAY. WOULDN'T BE SHOCKED GIVEN THE AMOUNT OF 850:700
THETA-E ADVECTION TO SEE ELEVATED SHOWERS OR THUNDERSTORMS DEVELOP
AND LIFT NORTHWARD. THUS WILL CONTINUE WITH CHC POPS. MODELS ARE
COMING INTO MUCH BETTER AGREEMENT ON TUESDAY WITH A FASTER
POSITIVELY TILTED LONGWAVE TROUGH PUSHING THE SFC LOW AND FRONTAL
BOUNDARY EASTWARD MORE PROGRESSIVELY. ATTM...IT APPEARS THE BEST
CHANCE FOR CONVECTIVE DEVELOPMENT WOULD BE JUST EAST AND SOUTHEAST OF
THE CWA. TEMPERATURES ON TUESDAY WILL BE IMPOSSIBLE AT BEST. WITH THE
FRONTAL BOUNDARY BISECTING THE CWA AT DAYBREAK...A RAPID UPWARDS
SPIKE IN TEMPERATURES WILL BE LIKELY. HOWEVER...AS COLD AIR IS SUCKED
SOUTHWARD DOWN FRONT RANGE A RATHER TIGHT SURFACE TEMPERATURE
GRADIENT WILL DEVELOP WITH THE POTENTIAL FOR A 20-30 DEGREE SWING
FROM NW TO SE BY THE MIDDLE OF THE DAY. OUR BEST CHANCE FOR PRECIP
WILL COME IN THE POST FRONTAL ENVIRONMENT...WITH THE HIGHEST CHANCES
FOR PRECIP IN NE/IA THANKS IN PART TO THE COUPLING UPPER JETS.

THIS SYSTEM SHOULD ZIP THROUGH THE CWA FOR WEDNESDAY AS HIGH PRESSURE
SLIDES SOUTHEAST. ANOTHER CHILLY DAY LIKELY ON WEDNESDAY WITH HIGHS
NEAR OR SLIGHTLY BELOW NORMAL.

ONLY A SHORT BREAK MID-WEEK AS THE NEXT PROGRESSIVE SHORTWAVE...THIS
TIME A BIT DEEPER...BEGINS TO MOVE INTO THE CONUS. MODELS ARE
EXPECTED TO OSCILLATE WITH THESE WAVES...SO TIMING NEEDS TO REMAIN
FLUID. HOWEVER...STRONG SIGNALS FOR WIDESPREAD ELEVATED CONVECTION
BEGIN TO APPEAR AS EARLY AS THURSDAY NIGHT INTO FRIDAY AND WILL BUMP
UP POPS. ONCE AGAIN...TEMPERATURE FORECASTS FOR THE END OF THE WEEK
ARE EXPECTED TO BE ANYTHING BUT EASY WITH LITTLE CERTAINTY ON
PLACEMENT OF SURFACE FEATURES.

DUX

&&

.AVIATION...

LOW CLOUDS ARE QUICKLY SCOURING OUT FROM WEST TO EAST AS HIGH
PRESSURE BUILDS INTO CENTRAL KANSAS. THIS WILL CAUSE WNW WINDS TO
DECREASE THROUGH THE AFTERNOON...THEN BECOME LIGHT AND VARIABLE
OVERNIGHT AS HIGH SHIFTS OVERHEAD. VFR WILL PREVAIL THROUGH THE
PERIOD WITH ONLY SCATTERED MID/HIGH CLOUDS LATER IN THE PERIOD.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 16, 1:10 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 PM CDT SAT APR 16 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
110 PM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH
TUESDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE.

AFTER A SHORT BREAK ON WEDNESDAY...THUNDERSTORM CHANCES WILL
INCREASE THURSDAY AND FRIDAY. WHILE UNCERTAINTY REMAINS...STRONG TO
SEVERE THUNDERSTORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.

DB

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.